Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 19, 2013, 4:38 PM EDT for 4 counties in Georgia; Hampton County, Jasper County, South Carolina. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 4:38 PM EDT (20:38 UTC)
- Expired
- Apr 19, 2013, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:43 PM EDT | TSTM WND DMG | 2 Ese Oliver, GA | 2 TREES DOWN ALONG HIGHWAY 17 NORTH. |
| Apr 19, 4:43 PM EDT | TSTM WND DMG | Stilson, GA | SEVERAL TREES DOWN IN STILSON COMMUNITY. TIME BASED ON RADAR. |
| Apr 19, 4:58 PM EDT | TSTM WND DMG | 1 Nw Ellabell, GA | SEVERAL TREES BLOWN DOWN JUST NORTHWEST OF ELLABELL. TIME ESTIMATED BASED ON RADAR. |
| Apr 19, 5:06 PM EDT | TSTM WND DMG | 2 Wnw Garnett, SC | TREE IN ROADWAY OLD ORANGEBURG ROAD AT AUGUSTA STAGECOACH ROAD. |
| Apr 19, 5:10 PM EDT | TSTM WND DMG | Robertville, SC | TREE IN ROADWAY AT ROBERTVILLE ROAD AND COTTON HILL ROAD. |
| Apr 19, 5:15 PM EDT | TSTM WND DMG | Pineland, SC | TREE IN ROADWAY AT CYPRESS BRANCH ROAD AND GILLISON BRANCH ROAD. |
| Apr 19, 5:34 PM EDT | TSTM WND DMG | 2 E Grays, SC | TREE IN ROADWAY AT MILL POND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 192038
SVRCHS
GAC029-031-103-251-SCC049-053-192130-
/O.NEW.KCHS.SV.W.0020.130419T2038Z-130419T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 438 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM OLIVER TO STILSON TO 10 MILES SOUTHWEST
OF LANIER...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
NEWINGTON...OLIVER...KILDARE...SHAWNEE...PINEORA...GUYTON...
SHIRLEY...MARLOW...STILLWELL...EDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3229 8158 3255 8161 3289 8097 3287 8095
3261 8086 3238 8096 3205 8164
TIME...MOT...LOC 2038Z 243DEG 37KT 3257 8152 3234 8148
3208 8162
$$2 follow-up statements
282
WWUS52 KCHS 192053
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT FRI APR 19 2013
GAC029-031-103-251-SCC049-053-192130-
/O.CON.KCHS.SV.W.0020.000000T0000Z-130419T2130Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-BRYAN GA-JASPER SC-
453 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR PORTIONS OF SCREVEN...BULLOCH...EFFINGHAM...HAMPTON...BRYAN AND
JASPER COUNTIES...
AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHIRLEY TO SPRINGFIELD TO ELLABELL...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...
FURMAN...GARNETT...GILLISONVILLE...GRAHAMVILLE...GRAYS...
MCPHERSONVILLE...PINELAND...RIDGELAND...ROBERTVILLE...SCOTIA...
SHIRLEY...SWITZERLAND...TARBORO...TILLMAN...BLITCHTON...CLYO...
EBENEZER...EDEN...EGYPT...ELLABELL...GUYTON...KILDARE...LANIER...
MARLOW...PINEORA...RINCON...SHAWNEE...SPRINGFIELD AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3233 8152 3256 8152 3289 8097 3287 8095
3261 8086 3238 8096 3205 8164
TIME...MOT...LOC 2053Z 243DEG 37KT 3264 8135 3241 8132
3215 8146
$$132
WWUS52 KCHS 192105
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT FRI APR 19 2013
GAC031-192114-
/O.CAN.KCHS.SV.W.0020.000000T0000Z-130419T2130Z/
BULLOCH GA-
505 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH COUNTY HAS
BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3218 8142 3241 8142 3256 8152 3289 8097
3287 8095 3261 8086 3238 8096
TIME...MOT...LOC 2104Z 243DEG 37KT 3269 8123 3246 8120
3220 8134
$$
GAC029-103-251-SCC049-053-192130-
/O.CON.KCHS.SV.W.0020.000000T0000Z-130419T2130Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-BRYAN GA-JASPER SC-
505 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR PORTIONS OF SCREVEN...EFFINGHAM...HAMPTON...BRYAN AND JASPER
COUNTIES...
AT 504 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SCOTIA TO BERRYVILLE TO 6 MILES SOUTH OF MARLOW...MOVING NORTHEAST AT
45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 500 PM EDT...LAW ENFORCEMENT REPORTED TWO TREES DOWN IN NORTHERN
EFFINGHAM COUNTY DUE TO STRONGM WINDS.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...
FURMAN...GARNETT...GILLISONVILLE...GRAHAMVILLE...GRAYS...
MCPHERSONVILLE...PINELAND...RIDGELAND...ROBERTVILLE...SCOTIA...
SHIRLEY...SWITZERLAND...TARBORO...TILLMAN...CLYO...EBENEZER...
GUYTON...KILDARE...MARLOW...PINEORA...RINCON...SHAWNEE...SPRINGFIELD
AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3218 8142 3241 8142 3256 8152 3289 8097
3287 8095 3261 8086 3238 8096
TIME...MOT...LOC 2104Z 243DEG 37KT 3269 8123 3246 8120
3220 8134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:05 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 19, 4:05 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT FRI APR 19 2013
...SEVERE THUNDERSTORM WATCH 132 IS IN EFFECT UNTIL 10 PM THIS
EVENING...
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST AND WILL MOVE ACROSS THE
AREA THIS EVENING. THE FRONT WILL THEN STALL OFF THE SOUTHEAST
COAST INTO EARLY NEXT WEEK...AS HIGH PRESSURE BUILDS FROM THE
NORTH. ANOTHER COLD FRONT WILL AFFECT THE REGION DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AN UPPER TROUGH AND ITS ASSOCIATED COLD FRONT WILL CONTINUE TO
PROGRESS EASTWARD TOWARD THE FORECAST THIS EVENING AS ITS SURFACE
LOW PRESSURE LIFTS NORTHEAST OF THE GREAT LAKES REGION. BASED ON
NEIGHBORING OBSERVATIONS...THE COLD FRONT REMAINS JUST WEST OF THE
CWA AND PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE NUDGING INTO FAR
WESTERN PORTIONS OF THE CWA. TEMPERATURES REMAIN IN THE MID 80S
OVER THESE LOCATIONS...AND WITH MODERATE INSTABILITY IN
PLACE. MESOSCALE ANALYSIS CONTINUES TO SHOW SURFACE BASED CAPE
VALUES AROUND 1500 J/KG AHEAD OF THESE STORMS AND DCAPES JUST SHY
OF 1000 J/KG. THEREFORE...CAN NOT RULE OUT THE POSSIBILITY OF
DAMAGING WINDS WITH ANY THUNDERSTORMS. AS THE FRONT FURTHER
PROGRESSES TOWARD THE COAST...EXPECT THE POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS TO SPREAD EASTWARD. SEVERE THUNDERSTORM WATCH
132 REMAINS IN EFFECT THROUGH LATE THIS EVENING.
THE COLD FRONT WILL CONTINUE TO SHIFT ACROSS THE FORECAST AREA
FROM THE WEST THIS EVENING...THEN PUSH OFFSHORE AFTER MIDNIGHT.
MODELS HAVE BEEN PERSISTENT WITH SHOWING POST-FRONTAL
SHOWERS LINGERING THROUGH THE OVERNIGHT. THEREFORE...HAVE LIKELY
POPS GOING FOR MUCH OF THE AREA OVERNIGHT.
IN REGARDS TO OVERNIGHT TEMPERATURES...TIMING OF DECREASING
TEMPERATURES WILL GREATLY DEPEND ON THE PLACEMENT OF THE FRONT AS
IT MOVES EASTWARD. IN GENERALLY...EXPECT TEMPERATURES TO DIP INTO
THE UPPER 40S FOR FAR INLAND AREAS AND LOW TO MID 50S ALONG THE
COAST.
LAKE WINDS...THE PRESSURE GRADIENT CONTINUES TO TIGHTEN
CONSIDERABLY AHEAD OF THE COLD FRONT THIS AFTERNOON...AS A 35 TO 40
KNOT LOW LEVEL JET MOVES OVER THE REGION. THESE FEATURES WILL
CONTINUE TO SUPPORT GUSTS UP TO 30 KNOTS OVER LAKE MOULTRIE
THROUGH THE EVENING. A LAKE WIND ADVISORY IS IN EFFECT AS A
RESULT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE CDFNT WL BE PSND JUST OFF THE COAST BY SUNRISE SAT
WITH ANAFRONTAL RAINS LINGERING ACROSS THE ERN HALF OF THE FCST
AREA. RAINS ARE XPCTD TO SLOWLY END FROM W-E THROUGH THE DAY AS THE
FNT MEANDERS FARTHER OFFSHORE BEFORE STALLING. CLOUDS WL ALSO THIN
FROM THE W...BUT THE COASTAL COUNTIES WL LIKELY NOT SEE MUCH SUN
UNTIL LATE IN THE AFTN. IT WILL BE CONSIDERABLY COOLER WITH STRONG
POST-FRONTAL COLD AIR ADVECTION DRIVING H8 TEMPS DOWN TO +3 TO +6C.
THIS WL TRANSLATE TO HIGHS IN THE UPR 60S/N70 INLAND TO THE LWR-MID
60S AT THE COAST WHERE CLOUDS WILL PERSIST THE LONGEST.
SATURDAY NIGHT...CLOUDS WILL SLOWLY INCR LTE MON NGT AS THE STNRY
FNT DRIFTS EVER TO SLGTLY TO THE W AND ISENTROPIC ASSENT
INTENSIFIES. STILL THINK A GOOD PART OF THE NGT WL REMAIN MOSTLY
CLEAR...ESP INLAND. LOWS WL RANGE FROM THE MID 40S INLAND TO THE
LWR-MID 50S COAST.
SUNDAY/SUNDAY NIGHT...MODELS SHOW A PARTICULARLY NASTY WEDGE
SCENARIO UNFOLDING ACROSS THE AREA AS STRONG HIGH PRESSURE WEDGES
DOWN THE CAROLINA PIEDMONT AND THE REMNANT STNRY FNT DEGENERATES
INTO A SHARP COASTAL TROUGH OFFSHORE. THE RESULTING PRES GRADIENT
BTWN THE TWO FEATURES WL YIELD BREEZY-WINDY CONDITIONS WITH SPEEDS
PSBLY REACHING WIND ADV THRESHOLDS ACROSS THE COASTAL COUNTIES. IT
WL BE RATHER CLOUDY AND COOL WITH HIGHS IN THE UPR 60S/N70. IT IS
UNCLEAR EXACTLY HOW MUCH SHOWER ACTIVITY WL BE AROUND...BUT ONGOING
ISENTROPIC LIFT COUPLED WITH IMPULSES PASSING THROUGH ALOFT SHOULD
SUPPORT ISOLD TO SCT ACTIVITY AT TIMES. LOWS WL RANGE FROM THE UPR
40S INLAND TO THE MID-UPR 50S AT THE COAST.
MONDAY...MODELS SHOW LOW PRES FINALLY PINCHING OFF THE SHARP COASTAL
THROUGH AS A SOUTHERN STREAM SHORTWAVE PIVOTS OFF THE MID-ATLC
COAST. ISO-SCT SHOWER ACTIVITY WILL LINGER THROUGH THE DAY WITH
CONDITIONS IMPROVING BY ERLY EVNG. HIGHS WILL RANGE FROM THE
UR60-LWR 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL CONTINUE TO RIDGE DOWN THE EAST COAST TUESDAY
INTO TUESDAY NIGHT BEFORE A COLD FRONT BEGINS TO APPROACH FROM THE
WEST. THERE IS QUITE A BIT OF UNCERTAINTY REGARDING THE TIMING OF
FRONTAL PASSAGE THROUGH OUR AREA...LIKELY WEDNESDAY NIGHT OR
THURSDAY. HIGH PRESSURE WILL THEN RETURN FRIDAY. TEMPERATURES LOOK
TO BE AROUND OR BELOW NORMAL THIS PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS A COLD FRONT APPROACHES THE AREA...THE PRESSURE GRADIENT WILL
CONTINUE TO TIGHTEN THIS AFTERNOON...WHICH HAS RESULTED IN
PREVAILING GUSTY CONDITIONS. IN GENERALLY...SOUTHERLY GUSTS UP TO
30 KNOTS IS POSSIBLE PRIOR TO SUNSET. THEREAFTER...GUSTS WILL
DIMINISH SOMEWHAT...BUT WINDS WILL REMAIN ELEVATED THROUGH THE
OVERNIGHT PERIOD. IN ADDITION...SHOWERS AND THUNDERSTORMS AHEAD OF
THE FRONT WILL LIKELY IMPACT THE TERMINALS ROUGHLY AROUND 21Z/22Z.
ISOLATED CONVECTION COULD DEVELOP PRIOR TO THIS TIME FRAME...BUT
DUE TO LACK OF EXPECTED COVERAGE...WILL EXCLUDE AN MENTION OF TS
PRIOR TO 21Z.
THE FRONT WILL PASS OVER THE AREA SEVERAL HOURS AFTER SUNSET WITH
MODELS SHOWING POST-FRONTAL SHOWERS LINGERING UNTIL POSSIBLY
DAYBREAK. IN ADDITION...WINDS WILL SHIFT WESTERLY AFTER THE
PASSAGE OF THE FRONT...THEN CONTINUE TO VEER MORE NORTHERLY AROUND SUNRISE.
EXTENDED AVIATION OUTLOOK....FLIGHT RESTRICTIONS ARE POSSIBLE INTO
EARLY SATURDAY AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED TO
PREVAIL THROUGH SATURDAY NIGHT BEFORE SUB-VFR CIGS RETURN SUNDAY AND
POSSIBLY LAST INTO TUESDAY. BREEZY/GUSTY CONDITIONS EXPECTED SUNDAY AND
MONDAY.
&&
.MARINE...
TODAY AND TONIGHT...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN
AS A STRONG LOW LEVEL JET DEVELOPS AHEAD OF AN APPROACHING COLD
FRONT. AS A RESULT...SOUTHERLY WINDS WITH GUSTS TO 25 KNOTS ARE
EXPECTED THROUGH THE EVENING. IN ASSOCIATION...SEAS WILL CONTINUE TO
BUILD...WITH 6 FOOT SEAS EXPECTED OUT NEAR 20 NM BY EARLY THIS
EVENING. WINDS WILL THEN SHIFT WEST/NORTHWEST AND DIMINISH SOME
FOLLOWING THE PASSAGE OF THE COLD FRONT AFTER MIDNIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT THROUGH MID-EVENING FOR CHARLESTON HARBOR
AND AMZ354 AND THROUGH THE NIGHT FOR ALL OTHER COASTAL WATERS.
SATURDAY...NW WNDS WL GRADLY VEER NE THROUGH THE DAY AS THE CDFNT
SHIFTS FARTHER OFFSHORE AND INLAND HIGH PRES BEGINS TO WEDGE S.
WINDS WILL INCREASE TO 15-20 KT NEARSHORE WATERS AND 20-25 KT
OFFSHORE WATERS. WL LIKELY NEED A SMALL CRAFT ADV FOR AT LEAST THE
GEORGIA OFFSHORE WATERS SAT NGT.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...ESPECIALLY NASTY AND
POTENTIALLY DANGEROUS CONDITIONS WILL DEVELOP OVER THE WATERS DURING
THIS TIME AS THE PRES GRADIENT TIGHTENS BTWN INLAND HIGH PRES AND A
STRONG/SHARP COASTAL TROUGH JUST OFFSHORE. WNDS WILL EASILY REACH
WELL INTO THE 25-30 KT RANGE WITH GUSTS EXCEEDING GALE FORCE OF
35-40 KT. IF TRENDS CONTINUE...A GALE WATCH WILL BE NEEDED FOR MOST
MARINE ZONES IN LATER FORECASTS. LOCAL SWAN MODEL SUGGESTS SEAS WILL
PEAK 7-11 FT NEARSHORE WATERS AND 11-15 FT OFFSHORE WATERS SUN INTO
SUN EVNG.
A MODERATE RISK FOR RIP CURRENTS WILL PERSIST INTO EARLY EVENING.
OFFSHORE WINDS TURNING SLOWLY NORTHEAST WILL LIMIT THE RIP RISK FOR
TOMORROW SO WILL FORECAST A LOW CATEGORY.
THE RIP CURRENT RISK WILL BECOME ENHANCED SUNDAY INTO MONDAY AS
STRONG NORTHEAST WINDS COUPLED WITH BUILDING SEAS IMPACT THE SURF
ZONE.
&&
.TIDES/COASTAL FLOODING...
STRONG NORTHEAST WINDS SUNDAY INTO MONDAY WILL LEAD TO BUILDING
SEAS AND THESE CONDITIONS WILL LIKELY PRODUCE ROUGH SURF AND BEACH
EROSION AND POSSIBLY SHALLOW COASTAL FLOODING. COASTAL FLOOD
ADVISORIES AND HIGH SURF ADVISORIES MAY EVENTUALLY BE NEEDED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
354.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...JHP
SHORT TERM...ST
LONG TERM...RJB
AVIATION...JHP/ST
MARINE...JHP/ST
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 19, 3:29 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT FRI APR 19 2013 SCZ045-201930- INLAND BERKELEY- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WINDS...STRONG NORTHEAST WINDS EXPECTED SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE NORTH AND LOW-LEVEL WINDS INCREASE OVER THE AREA. THUS...A LAKE WIND ADVISORY MAY BE NEEDED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-201930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL HAZARDS...STRONG NORTHEAST WINDS SUNDAY INTO MONDAY WILL LEAD TO BUILDING SEAS ALONG WITH POSSIBLE HIGH SURF...BEACH EROSION...SHALLOW COASTAL FLOODING AND AN ENHANCED RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-201930- TIDAL BERKELEY- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL HAZARDS...STRONG NORTHEAST WINDS SUNDAY INTO MONDAY WILL LEAD TO SHALLOW COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-201930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-201930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 329 PM EDT FRI APR 19 2013 ...SEVERE THUNDERSTORM WATCH 132 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...GALE FORCE WINDS ARE LIKELY ACROSS ALL WATERS SUNDAY INTO SUNDAY NIGHT. GALE WATCHES WILL EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-201930- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 329 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...GALE FORCE WINDS ARE LIKELY ACROSS ALL WATERS SUNDAY INTO SUNDAY NIGHT. GALE WATCHES WILL EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 3:33 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT FRI APR 19 2013
GAZ099-100-114-115-137-192000-
BULLOCH-CANDLER-EVANS-LONG-TATTNALL-
333 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...CANDLER AND LONG COUNTIES THROUGH 400 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES WEST OF
GORDONIA ALTAMAHA STATE PARK TO 22 MILES SOUTH OF ALTAMAHA...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...CLAXTON...COBBTOWN...COLLINS...GLENNVILLE...
HAGAN...MANASSAS...MENDES...METTER...MIDWAY...PULASKI...REIDSVILLE
AND GORDONIA ALTAMAHA STATE PARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3244 8219 3250 8194 3188 8181 3178 8199
3181 8202 3186 8211 3188 8212 3191 8223
3218 8219 3223 8222 3236 8225
TIME...MOT...LOC 1932Z 243DEG 43KT 3213 8223 3168 8228Special weather statement, Apr 19, 3:59 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT FRI APR 19 2013
GAZ087-088-099-100-114-115-192030-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
359 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH AND CANDLER COUNTIES THROUGH 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM METTER TO UNDINE
TO 15 MILES SOUTH OF DANIELS...MOVING NORTHEAST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...BROOKLET...CLAXTON...DAISY...DENMARK...DOVER...GEORGIA
SOUTHERN...HAGAN...HOPEULIKIT...LEEFIELD...MANASSAS...METTER...
MIDDLEGROUND...NEVILS...PORTAL...PULASKI...REGISTER...STATESBORO AND
WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3272 8175 3266 8162 3230 8157 3198 8202
3221 8205 3248 8212
TIME...MOT...LOC 1959Z 215DEG 51KT 3247 8201 3229 8197
3193 8199Special weather statement, Apr 19, 4:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT FRI APR 19 2013
GAZ088-100-101-192045-
BULLOCH-EFFINGHAM-SCREVEN-
415 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
EFFINGHAM COUNTIES THROUGH 445 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF CAMERON...MOVING NORTHEAST
AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...HUNTERS...KILDARE...LEEFIELD...NEWINGTON...OLIVER
AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3277 8169 3289 8150 3287 8145 3284 8146
3284 8142 3277 8142 3277 8143 3275 8140
3270 8143 3268 8140 3264 8140 3263 8142
3261 8140 3253 8140 3237 8160 3266 8172
TIME...MOT...LOC 2015Z 229DEG 39KT 3255 8172Special weather statement, Apr 19, 4:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT FRI APR 19 2013
GAZ114-115-137-138-192100-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
433 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF FIVE POINTS TO 12 MILES SOUTHWEST OF NOBLE TO 19 MILES SOUTHWEST
OF NOBLE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE...MENDES AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8183 3201 8168 3181 8171 3170 8187
3173 8191 3175 8192 3178 8196 3178 8198
3181 8202 3182 8205 3186 8211 3188 8212
3191 8222
TIME...MOT...LOC 2033Z 229DEG 34KT 3186 8215 3176 8203
3164 8205The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:33 PM EDT | Special Weather Statement | CHS | Candler, Evans, Tattnall | 27 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | CHS | Bulloch, Candler, Evans | 31 min |
| Apr 19, 4:15 PM EDT | Special Weather Statement | CHS | Screven | 30 min |
| Apr 19, 4:24 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Screven | 66 min |
| Apr 19, 4:33 PM EDT | Special Weather Statement | CHS | Tattnall | 27 min |
| Apr 19, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 56 min |
| Apr 19, 4:42 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 48 min |
| Apr 19, 4:56 PM EDT | Special Weather Statement | CHS | Candler | 34 min |
| Apr 19, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 57 min |
| Apr 19, 6:21 PM EDT | Special Weather Statement | CHS | Chatham, McIntosh | 39 min |
| Apr 19, 3:43 AM EDT | Lake Wind Advisory | CHS | Berkeley | 16 hr |
| Apr 19, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester, Hampton, Jasper | 66 min |
| Apr 19, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Apr 19, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 66 min |
| Apr 19, 6:27 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper | 63 min |
| Apr 19, 6:44 PM EDT | Special Marine Warning | CHS | 61 min | |
| Apr 19, 7:06 PM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 19, 7:14 PM EDT | Special Marine Warning | CHS | 91 min | |
| Apr 19, 7:27 PM EDT | Special Weather Statement | CHS | Charleston | 33 min |
| Apr 19, 7:53 PM EDT | Special Marine Warning | CHS | 67 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.